Alert archive / Alabama / River Flood Warnings in 2017

River Flood Warning 12, NWS Mobile, AL

January 4, 2017Escambia County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 4, 2017, 6:16 AM CST for Escambia County, Alabama. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jan 4, 2017, 6:16 AM CST (12:16 UTC)
Expired
Jan 4, 2017, 11:06 PM CST
In force
17 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Escambia County, AL

The radar

The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Burnt Corn Creek at Hwy 41 near Brewton 1NW (BCNA1). The gauge peaked at 17.03 ft at Jan 4, 2017, 6:00 AM CST.

actionminormoderate10152001/0401/0501/06
Action stage
11 ft
Minor stage
16 ft
Moderate stage
22 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02374745, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

934 
WGUS84 KMOB 041216
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
616 AM CST WED JAN 4 2017
 

...The flood warning continues for the following rivers in Alabama...Florida...
 
  Perdido River Near Barrineau Park affecting Baldwin AND Escambia COUNTIES. 
  Styx River Near Elsanor affecting Baldwin COUNTY. 
  Big Coldwater Creek Near Milton affecting Okaloosa AND Santa Rosa COUNTIES. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-050000-
/O.NEW.KMOB.FL.W.0012.170104T1216Z-170105T0000Z/
/BCNA1.1.ER.170104T0605Z.170104T1130Z.170104T1800Z.NO/
616 AM CST WED JAN 4 2017

* until this evening.
* At 5 AM Wednesday the stage was 17.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 16.0 feet.
* The river will continue to fall to below flood stage by this afternoon.

At 16.0 feet, Persimmon and Ann street begin to flood. Ball field on left bank 
of the creek is flooded. This is the critical stage for Grede Foundry in Brewton

&&

LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709


$$

ALC003-FLC033-051216-
/O.EXT.KMOB.FL.W.0058.000000T0000Z-170105T1536Z/
/BRPF1.1.ER.170103T0455Z.170104T0000Z.170105T0936Z.NO/
616 AM CST WED JAN 4 2017

...Flood Warning extended until Thursday morning...The Flood Warning continues 
for
  the Perdido River Near Barrineau Park
* until Thursday morning.
* At 5 AM Wednesday the stage was 17.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 13.0 feet.
* The river will continue to fall to below flood stage by early tomorrow.

At 17.5 feet, Water enters the first floor of Adventures Unlimited Office 
Building.  

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
 3052 8746 3064 8740                  

$$

ALC003-050000-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-170105T0000Z/
/STXA1.2.ER.170101T1936Z.170103T1600Z.170104T1800Z.NO/
616 AM CST WED JAN 4 2017

...Flood Warning extended until this evening...The Flood Warning continues for
  the Styx River Near Elsanor
* until this evening.
* At 06AM Wednesday the stage was 13.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 12.0 feet.
* The river will continue to fall to below flood stage by this afternoon.
At 12.0 feet, Residence downstream at Seminole Landing should be alert to 
possible flooding as the gage rises to the 12 foot flood stage.  

&&

LAT...LON 3063 8758 3060 8749 3057 8751 3062 8759


$$

FLC091-113-051215-
/O.EXT.KMOB.FL.W.0005.000000T0000Z-170105T1500Z/
/MLNF1.1.ER.170103T0321Z.170104T0900Z.170105T0900Z.NO/
616 AM CST WED JAN 4 2017

...Flood Warning extended until Thursday morning...The Flood Warning continues 
for
  the Big Coldwater Creek Near Milton
* until Thursday morning.
* At 6 AM Wednesday the stage was 11.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 10.0 feet.
* The river will continue rising to near 11.2 feet by this afternoon. The river 
  will fall below flood stage  early tomorrow.

At 10.0 feet, Flooding of lowlands and some fish camps will occur as the creek 
rises above 10 feet.  

&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
 3068 8697 3080 8704                  

$$
2 follow-up statements
508 
WGUS84 KMOB 041517
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
917 AM CST WED JAN 4 2017
 

...The flood warning continues for the following rivers in Alabama...
 
  Burnt Corn Creek Near Brewton affecting Escambia COUNTY. 

.Recent heavy rains have caused significant rises along the river. 


SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-050600-
/O.EXT.KMOB.FL.W.0012.000000T0000Z-170105T0600Z/
/BCNA1.1.ER.170104T0605Z.170104T1130Z.170105T0000Z.NO/
917 AM CST WED JAN 4 2017

...Flood Warning extended until late tonight...The Flood Warning continues for
  the Burnt Corn Creek Near Brewton
* until late tonight.
* At 8AM Wednesday the stage was 16.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 16 feet.
* The river will continue to fall to below flood stage by this evening.
* At 16 feet...Persimmon and Ann street begin to flood. Ball field on left bank 
  of the creek is flooded. This is the critical stage for Grede Foundry in Brewton


&&

LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709


$$
799 
WGUS84 KMOB 050506
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1106 PM CST WED JAN 4 2017
 

...The flood warning is cancelled for the following rivers in Alabama...
Florida...Mississippi...
 
  Burnt Corn Creek Near Brewton affecting Escambia COUNTY.
  Big Coldwater Creek Near Milton affecting Okaloosa AND Santa Rosa COUNTIES.
  Chickasawhay At Leakesville affecting George...Greene AND Wayne COUNTIES.


&&

ALC053-050536-
/O.CAN.KMOB.FL.W.0012.000000T0000Z-170105T0600Z/
/BCNA1.1.ER.170104T0605Z.170104T1130Z.170104T1847Z.NO/
1106 PM CST WED JAN 4 2017

The Flood Warning is cancelled for
  The Burnt Corn Creek Near Brewton
* until late tonight.
* At 10PM Wednesday the stage was 11.9 feet. 
* Flood stage is 16.0 feet.


&&

LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709


$$

FLC091-113-050536-
/O.CAN.KMOB.FL.W.0005.000000T0000Z-170105T0700Z/
/MLNF1.1.ER.170103T0321Z.170104T0900Z.170104T2000Z.NO/
1106 PM CST WED JAN 4 2017

The Flood Warning is cancelled for
  The Big Coldwater Creek Near Milton
* until late tonight.
* At 10PM Wednesday the stage was 8.7 feet. 
* Flood stage is 10.0 feet.


&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
 3068 8697 3080 8704                  

$$

MSC039-041-153-050536-
/O.CAN.KMOB.FL.W.0008.000000T0000Z-170105T0800Z/
/LEKM6.1.ER.170103T1126Z.170103T2215Z.170104T1820Z.NO/
1106 PM CST WED JAN 4 2017

The Flood Warning is cancelled for
  The Chickasawhay At Leakesville
* until late tonight.
* At 09PM Wednesday the stage was 19.1 feet. 
* Flood stage is 20.0 feet. 

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 6:13 AM CST, 3 minutes earlier.

Area forecast discussion, Jan 4, 6:13 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
613 AM CST Wed Jan 4 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Low clouds and visibilities on the rise as the cold
front has pushed southward over the northern gulf mixing things out
this morning. Upstream observations depict widespread MVFR and
patchy IFR conditions currently exist. Cloud decks appear relatively
thin so expect gradual lifting and dissipation by late morning and
early afternoon will give way to widespread VFR conditions. /08

&&

.PREV DISCUSSION... /issued 602 AM CST Wed Jan 4 2017/

DISCUSSION...See updated information for land and marine areas
below.

UPDATE...With a front having moved south of the coast, fog that
developed over Mobile and Baldwin counties, along with Mobile Bay
and the Mississippi Sound, along with near-coastal unprotected waters
have been mixed out. The dense fog advisories issued for these areas
have been cancelled, with an up-dated package reflecting this being
issued attm.

08/16

PREV DISCUSSION... /issued 550 AM CST Wed Jan 4 2017/

NEAR TERM /Now Through Wednesday night/...A dry cold front near the
coast this morning will continue to push southeastward and over the
Gulf. Low cloud cover and fog will slowly mix out in its wake and low
clouds should gradually lift during the afternoon. Strong surface
high pressure ridging southeastward out of Western Canada will advect
cooler...dry air into the region. Aloft a broad...cool trough will
remain anchored over the region allowing mid and high level cloud
cover to continue to stream across the north central Gulf region.
Today's high temperatures will be considerably cooler than what we've
experience the past few days...peaking in the upper 50s to low 60s
and low to mid 60s along the coast. Tonight's lows should fall into
the low to mid 30s and upper 30s to low 40s near the coast. /08

SHORT TERM /Thursday through Saturday/...Thursday into mid day
Friday...lobes of shortwave energy swinging around an upper low over
northern Canada drag a piece of energy from over the Oregon coast to
over the Desert southwest. The Canadian energy pushes a front
southward over the Mississippi/Tenn River Valleys and Southeast, with
the front ultimately reaching the northern Gulf by mid day Friday. As
the western shortwave begins to move over the plains Friday,
increasing isentropic upglide increases the chances of rain Thursday
night into Friday. Temps Thursday around seasonal expected (upper 50s
to low 60s), and with increasing cloudiness Thursday night, temps
warmer than the previous night are expected, especially over the
southeastern half of the FA. Lows ranging from mid 30s northwest to
around 50 along the coast expected.

As Friday progresses into Saturday...a surface low develops over the
Bay Of Campeche and heads northeast along the now stalled surface
boundary. Guidance differs in the details at this point, especially
with the location of winter weather. What is certain is the potential
for a light wintry mix developing overnight Friday night into
Saturday morning. Best confidence still remains northwest of I65 and
along and north of Highway 84. The potential for this mix will last
into Saturday morning before returning to all liquid and then drying
out closer to noon Saturday as temperatures rise into the 40s.
We will continue to carefully monitored this potential scenario. So,
stay tuned as the event details come more into focus.

Highs Friday are expected to range from around 40 northwest to mid
50s close to the coast. Lows Friday night are expected to range from
the upper 20s northwest to upper 30s along the coast. Saturday, as
the system moves off and cooler air overspreads the fa, highs in the
40s are expected, well below seasonal.

/16

LONG TERM /Saturday Night Through Tuesday/...In the extended, the
upper trough that had been deepened over the eastern Conus moves
off, and with another upper system off the west coast swinging east,
an upper ridge that has build over the West shifts east. Ultimately,
it ends up over the East Coast by the end of the day Tuesday, but the
southern end develops into an upper ridge stretching west over
Mexico and Gulf of Mexico. Temps moderate upward from well below
seasonal Saturday night, ultimately ending up about 5 degrees above
seasonal by Tuesday

/16

MARINE...Areas of fog...some reducing visibility to less than a
mile...expected until a cold front makes passage early this morning.
A moderate northerly flow will follow in the wake of a cold front
moving across the marine area this morning. Offshore flow increases
and seas build Friday as strong high pressure ridges southward from
Canada and an area of low pressure deepens over the Gulf. Winds and
seas begin to gradually subside by Sunday night. /08

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 4, 5:14 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CST WED JAN 4 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
514 AM CST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FOG...SOME DENSE...WILL CREATE AREAS OF RESTRICTED VISIBILITY EARLY
THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLDER AIR FUNNELING IN FROM THE NORTH AND AN AREA OF LOW PRESSURE
MOVING ACROSS THE NORTHERN GULF OF MEXICO FRIDAY NIGHT THROUGH EARLY
SATURDAY WILL BRING A CHANCE OF A WINTRY MIX OF RAIN...SLEET AND SNOW
TO NORTHERN PORTIONS OF THE AREA. CURRENTLY...THE HIGHEST CONFIDENCE
OF THIS OCCURRING REMAINS NORTHWEST OF I-65 AND NORTH OF HIGHWAY 84.
LITTLE IN THE WAY OF ACCUMULATIONS ARE ANTICIPATED AT THIS TIME. THIS
SYSTEM WILL DEVELOP AND MOVE IN FAST FRIDAY NIGHT AND RAPIDLY EXIT
BY MIDDAY SATURDAY. PLEASE CONTINUE TO MONITOR THIS SYSTEM FOR LATER
UPDATES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-051115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
514 AM CST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE MARINE FOG WILL MAINLY AFFECT MOBILE BAY...THE
MISSISSIPPI SOUND AND ADJACENT NEAR SHORE ALABAMA WATERS EARLY THIS
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG OFFSHORE FLOW WILL DEVELOP ON FRIDAY AND CONTINUE THROUGH
THE WEEKEND CREATING HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:20 PM CSTMarine Dense Fog AdvisoryMOB11 hr
Jan 3, 7:58 PM CSTDense Fog AdvisoryMOBBaldwin, Mobile10 hr
Jan 4, 9:00 AM CSTRiver Flood WarningMOBCovington, Escambia5 days

Nearby

River Flood Warnings in Alabama, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.